MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK; IN-VITRO DIAGNOSTICS
Model Number 6842781
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, negative vitros hiv combo (hivc) lot 0460 results were obtained from patient specimens when tested on two vitros 5600 integrated systems.The vitros hivc results were discordant compared to non-vitros (lateral flow) method results and vitros hivc repeat results for the samples.Specimen 4, vitros hivc initial results of 0.09 and 0.15 s/c (negative), vitros hivc repeat results of 0.35 and 0.17 s/c (negative) versus a positive lateral flow result specimen 10, vitros hivc initial results of 0.12 and 0.11 s/c (negative) versus a positive lateral flow result and repeat vitros hivc results of 1.86 and 1.64 (reactive) specimen 17, vitros hivc initial results of 0.07 and 0.13 s/c (negative) versus a positive lateral flow result and repeat vitros hivc results of 6.79 and 6.36 s/c (reactive) specimen 18, vitros hivc initial results of 0.14 and 0.20 s/c (negative) versus a positive lateral flow result and repeat vitros hivc results of 56.57 and 47.26 s/c (reactive) the discordant, negative vitros hivc results were not reported from the laboratory as the vitros hivc reagent method was under validation at the customer site when the discordant results were obtained.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report is number two of two mdr¿s for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that discordant, negative vitros hiv combo (hivc) lot 0460 results were obtained from patient specimens when tested on two vitros 5600 integrated systems.The vitros hivc results were discordant compared to non-vitros (lateral flow) method results and vitros hivc repeat results for the samples.A definitive cause of the event was not established.Improper handling of the specimens is a possible contributor to the event, as the customer was unsure how long to allow specimens to thaw and that the specimens were not re-spun prior to processing on the instrument.The vitros hivc instructions for use (ifu) states to allow specimens to come to 15-30 °c before use and thoroughly mix the sample prior to processing.Vitros hivc lot 0460 quality control (qc) fluid results were acceptable on the dates of specimen testing, however, the customer did not process sufficient hivc qcs to assess the performance of vitros hivc reagent lot 0460.There was no evidence of instrument issues, however, as diagnostic precision testing was not conducted throughout the time the discordant, negative vitros hivc results were obtained, instrument issues cannot be completely ruled out as contributors to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros hivc lot 0460.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16015048
Report Number3007111389-2022-00672
Device Sequence Number7426436
Product Code MZF
UDI-Device Identifier10758750031580
UDI-Public10758750031580
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number6842781
Device Catalogue Number6842781
Device Lot Number0460
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Initial Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown